MAUDE Adverse Event Report: LEONHARD LANG GMBH SKINTACT; ELECTROSURGICAL DISPERSIVE ELECTRODE

LEONHARD LANG GMBH SKINTACT; ELECTROSURGICAL DISPERSIVE ELECTRODE
Model Number RS25A30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Skin Irritation (2076)
Date of Event 05/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Retained samples of the same lot have been inspected visually, electrically and thermally.Mechanical tests were performed on 4 retained samples.All tested samples were found to perform within limits.No faults were detected.The involved device has not been made available for an investigation.Based on the information made available to us, no conclusion can be drawn as to what might have caused the irritation.We are requesting additional information.Upon receiving this we will provide a follow-up report.
 
Event or Problem Description
On (b)(6) 2018 we have been informed about an incident involving a dispersive electrode.An unknown electrosurgical procedure was performed at (b)(6) hospital in (b)(6).A monitoring dispersive electrode (model skintact rs25a30) and an unknown generator were used.The initial report claimed that the "product cause irritation in a patient when practice the procedure".It is unclear whether the irritation were located underneath the electrode respectively underneath the gel or the surrounding foam are and of what severity the irritation was.No information about the nature of the procedure, the generator model, the power settings, the patient, how the skin was prepared and if and how the injury was treated have been disclosed to us despite of repeated requests.
 
Additional Manufacturer Narrative
Retained samples of the same lot have been inspected visually, electrically and thermally.Mechanical tests were performed on 4 retained samples.All tested samples were found to perform within limits.No faults were detected.The involved device has not been made available to us, no conclusion can be drawn as to what might have caused the irritation.We have requested additional information several times.Particularly if there are any photos of the irritation, if and how the irritation was treated after this incident, if the irritation was found right after the surgery, how the skin preparation was performed.Our customer informed us on september 11th:"about the mentioned event, we have not more information from the doctors, the only information we had from a nursery was that the patient only present some irritation on the leg.Unfortunately the doctor did not give us more information." we therefore consider the investigation closed.
 
Event or Problem Description
On (b)(6)2018 we have been informed about an incident involving a dispersive electrode.An unknown electrosurgical procedure was performed at roosevelt hospital in guatemala city.A monitoring electrode (model skintact rs25a30) and an unknown generator were used.The initial report claimed that the "product cause irritation in a patient when practice the procedure".It is unclear whether the irritation were located underneath the electrode respectively underneath the gel or surrounding foam area and of what severity the irritation was.No information about the nature of the procedure, the generator model, the power settings, the patient, how the skin was prepared and if and how the injury was treated have been disclosed to us despite of repeated requests.

Brand Name
SKINTACT
Common Device Name
ELECTROSURGICAL DISPERSIVE ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU  6020
MDR Report Key7697569
Report Number8020045-2018-00012
Device Sequence Number1108193
Product Code GEI
UDI-Device Identifier19005531593241
UDI-Public(01)19005531593241
Combination Product (Y/N)N
Initial Reporter CountryGT
PMA/510(K) Number
K063161
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/04/2018
Device Model NumberRS25A30
Device Catalogue NumberRS25A30
Device Lot Number161004-2404
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer06/13/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;